Ask a doctor

I Have a Hard Lump in Upper Lip from Juviderm. Will It Go Away? How Long Will It Take? (photo)

i just had juviderm in my upper lip. Now there's a hard bump on one side of my lip - almost at the inside of the mouth. That side is alos more swollen. Will this go away? How long will it take?

Doctor Answers (6)

I Have a Hard Lump in Upper Lip from Juviderm. Will It Go Away? How Long Will It Take? (photo)

+1

you should return to the person who injected it and have them use a number 11 blade to "pop" the juvederm "pimple" that occured as a result of injected the product too superficially.

 

Best,

 

Dr. Malouf

Web reference: http://www.mytotalskincare.com

Dallas Dermatologist
4.5 out of 5 stars 60 reviews

Lump after Juvederm

+1

It looks as though you have excess Juvederm on that side. It is not uncommon.

It is also possible that your doctor massaged the lip hard in that area, causing swelling from the massage. I don't see the discoloration typical of bruising or a hematoma (blood clot). 
What to do? Call your doctor. If it is swelling from massage, it should subside in 3-5 days.

If it is excess Juvederm, massage or an enzyme injection should correct it. 

BUT - also look for blisters or sores on your lip near the swelling. A cold sore outbreak can cause severe swelling after lip fillers. It is treated with anti-viral pills and you would need to take more before any future lip filler.

Best of luck!

Atlanta Plastic Surgeon
4.0 out of 5 stars 13 reviews

Re:I Have a Hard Lump in Upper Lip from Juvederm. Will It Go Away? How Long Will It Take?

+1

It is difficult to say for certain what is causing the lumpy appearance to your upper lip. Given that you just received an injection with Juvederm to the lip, the lump may be a hematoma, a fairly common injection related side effect that typically resolves on its own in several days up to a week or so. If the lump is caused by the Juvederm product itself, this can be improved by gently massaging the area once the initial swelling has subsided. Also, it should always be an option to have the injector reassess the lip at any time if you are concerned.

Aurora Plastic Surgeon
5.0 out of 5 stars 11 reviews

Lum after filler

+1

A lump after initial filler treatment could represent the product itself or a small hematoma.  It is best to be seen by your doctor. If it is filler often light massage can smooth it out. If it is a hematoma, it will take a few days to about a week to go down.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Lump after juvederm

+1

It is possible that you could have a lump but this also could be exacerbated by swelling. I would give it at least a week and if you still have a problem go back to your doctor. If there is a lump, it can be treated. 

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

Lumps from Juvederm

+1

Your question says you "just" had Juvederm....most of the time I tell patients to wait a minimum of 7-10 days to adjust any fillers or have any concerns. This allows the fillers to settle and any subsequent bruising or swelling to subside. It seems like you might have a little pocket of the Juvederm there, which is easily adjustable, and happens sometimes when people use different techniques. I'd wait for 7-10 days and return to your injector if you still have this lump. A tiny bit of lidocaine will most likely be injected and your injector will massage the lump out, and/or a bit of hyaluronidase can be injected too if the lump needs to actually be dissolved a bit rather than just spread out. But please don't massage the lump yourself. I wouldn't suggest you move or adjust the lump yourself - your injector should know where and how this needs to be adjusted.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...